Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 10, NWS Newport/Morehead City, NC

April 6, 20094 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 6, 2009, 12:27 PM EDT for 4 counties in North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2009, 12:27 PM EDT (16:27 UTC)
Expired
Apr 6, 2009, 1:15 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 134 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 8:03 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
4.4
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS52 KMHX 061700
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1200 PM EDT MON APR 6 2009

NCC117-061708-
/O.CAN.KMHX.TO.W.0010.000000T0000Z-090406T1715Z/
MARTIN NC-
1200 PM EDT MON APR 6 2009

...THE TORNADO WARNING FOR MARTIN COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

LAT...LON 3599 7605 3595 7603 3593 7605 3593 7602
      3586 7605 3586 7608 3584 7606 3582 7607
      3572 7661 3569 7668 3579 7668 3583 7668
      3586 7668 3591 7662 3594 7657 3598 7641
      3594 7637 3594 7632 3597 7629 3600 7616
TIME...MOT...LOC 1658Z 248DEG 52KT 3597 7645 3569 7663

$$

NCC013-177-187-061715-
/O.CON.KMHX.TO.W.0010.000000T0000Z-090406T1715Z/
WASHINGTON NC-TYRRELL NC-BEAUFORT NC-
1200 PM EDT MON APR 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
BEAUFORT...TYRRELL AND WASHINGTON COUNTIES...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE 
EXTENDING FROM SCUPPERNONG TO WENONA...OR ALONG A LINE EXTENDING 
FROM 10 MILES SOUTHEAST OF EDENTON TO 13 MILES SOUTHEAST OF 
PLYMOUTH...MOVING EAST AT 60 MPH. THESE STORMS REMAIN CAPABLE OF 
PRODUCING A TORNADO. 

THESE SEVERE STORMS WILL BE NEAR...
  CENTER OF PHELPS LAKE AND CRESWELL BY 105 PM EDT...
  WOODLEY BY 110 PM EDT...
  COLUMBIA...LEVELS...NEWFOUNDLAND AND 7 MILES NORTHWEST OF ALLIGATOR
  BY 115 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3599 7605 3595 7603 3593 7605 3593 7602
      3586 7605 3586 7608 3584 7606 3582 7607
      3572 7661 3569 7668 3579 7668 3583 7668
      3586 7668 3591 7662 3594 7657 3598 7641
      3594 7637 3594 7632 3597 7629 3600 7616
TIME...MOT...LOC 1658Z 248DEG 52KT 3597 7645 3569 7663

$$

10
1 follow-up statement
000 
WFUS52 KMHX 061627
TORMHX
NCC013-117-177-187-061715-
/O.NEW.KMHX.TO.W.0010.090406T1627Z-090406T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1227 PM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF PLYMOUTH...

* UNTIL 115 PM EDT

* AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
  PLYMOUTH...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  PLYMOUTH AND 6 MILES NORTHWEST OF WENONA BY 1235 PM EDT...
  6 MILES SOUTHEAST OF WESTOVER AND 6 MILES SOUTHEAST OF MACKEYS BY
  1240 PM EDT...
  PLEASANT GROVE BY 1245 PM EDT...
  SCUPPERNONG BY 1250 PM EDT...
  WOODLEY BY 1255 PM EDT...
  COLUMBIA BY 100 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3599 7605 3595 7603 3593 7605 3593 7602
      3586 7605 3586 7608 3584 7606 3582 7607
      3572 7661 3567 7671 3585 7684 3587 7679
      3587 7676 3594 7667 3594 7657 3598 7641
      3594 7637 3594 7632 3597 7629 3600 7616
TIME...MOT...LOC 1627Z 239DEG 52KT 3575 7679

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:13 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 6, 12:13 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1213 PM EDT MON APR 6 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS MORNING AND
CROSS EASTERN NORTH CAROLINA THIS AFTERNOON. HIGH PRESSURE WILL
BUILD IN SOUTH OF THE AREA TUESDAY AND WEDNESDAY...THEN SLIDE
OFFSHORE THURSDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION
FRIDAY. A COLD FRONT WILL MOVE EAST ACROSS THE AREA
SATURDAY...FOLLOWED BY HIGH PRESSURE SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1230 PM...A STRONG LINE OF THUNDERSTORMS MOVING THRU AREA
EARLY THIS AFTERNOON AHEAD OF ADVANCING CD FNT. THIS LINE IS
EXPECTED TO BE OUT OF THE AREA BY MID AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AS OF 230 AM MON...CAA EXPECTED OVERNIGHT HOWEVER DECENT W WIND
WILL KEEP TEMPS FROM REALLY DROPPING WITH LOWS MAINLY LOW TO MID
40S INLAND TO AROUND 50 OBX. ANOTHER SRT WAVE WILL ROTATE THROUGH
THE REGION TUE. THIS FEATURE COMBINED WITH DECENT LOW LVL LAPSE
RATES MAY BE ABLE TO GENERATE A FEW SHOWERS DURING THE AFTN SO
ADDED SLIGHT POP ALL AREAS TUE AFTN. PLENTY OF CLOUDS WILL KEEP
TEMPS COOL WITH AROUND 55 MOST SPOTS. SHLD HAVE ENOUGH OF A GRDNT
OVER REGION TO KEEP AT LEAST A LIGHT BREEZE GOING TUE NIGHT. THIS
WILL KEEP TEMPS FROM PLUMMETING BUT WILL STILL BE QUITE COLD WITH
MANY MAINLAND SPOTS AROUND FREEZING. APPEARS BREEZE WILL LIMIT
FROST POTENTIAL HOWEVER A FREEZE WILL BE POSSIBLE AND LATER SHIFTS
CAN DECIDE ON POSS FREEZE WATCH FOR TUE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 12PM MONDAY...UPR RDG OVR THE AREA MIDWK. UPR TROF BACK OVR
AREA BY LT WK...THRU THE WKEND AND INTO THE BEGINNING OF NXT WK.
SERIES OF WVS WL SWING THRU THE TROF WI CHCS OF PCPN THRU THE PD.

&&

.AVIATION /16Z MONDAY THROUGH SATURDAY/...
AS OF 12PM...MVFR CONDITIONS CONTINUE OVER THE AREA THIS MORNING AND
INTO THE AFTERNOON. A LINE OF THUNDERSTORMS WILL MOVE OVER THE TAF
SITES THROUGH LATE MORNING AND INTO THE EARLY AFTERNOON HOURS. SOME
OF THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE STRONG
WINDS...ISOLATED TORNADOES...AND FREQUENCY LIGHTNING. FRONT WILL
MOVE THROUGH THE AREA MID AFTERNOON WITH CONDITIONS IMPROVING TO VFR
BEHIND THE FRONT. BREEZY TODAY...WITH WIND LAYING DOWN BEHIND THE
FRONT.

EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE WEEK...WITH THE
EXCEPTION POSSIBLE MVFR CONDITIONS WITH LIGHT SHOWERS TUESDAY
AFTERNOON.

&&

.MARINE...
AS OF 1215 PM...STG WNDS OVR THE WTRS TDY AHD OF ADVANCING CD
FNT...SPDS SCA WI GUSTS TO GALE FORCE. LN OF TSTMS OVR LAND AREA
ERLY THIS AFTN WL MV OVR WTRS MID AFTN. THESE TSTMS ARE XPCTD TO
PRODUCE STG WND GUSTS...LIGHTNING...AND PSBL TORNADOES. FRNT A CPL
OF HRS BHND TSTM LN...WND SHIFTG TO N LT AFTN. LL JET CONTS ARND 50
KTS...SO CUD SEE GUSTS THAT HI THIS AFTN ASSCTD WI TSTMS. SEAS UP TO
8 FT OCCURG...CUD RCH AS HI AS 10 FT AS WND CONT TO PICK UP AHD OF
FRNT.

FRNT TO MV THRU WTRS LT THIS AFTN. CAA BHND THE FRNT WL CONT STG SCA
CONDS TNGT. GRAD WL RMN TITE BHND FRNT WI CONTD UPR LVL ENERGY OVR
AREA THRU THE NXT FEW DAYS...PSBLY THRU END OF WK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NCZ047-081-095-103-104.
MARINE...GALE WARNING FROM 8 AM THIS MORNING TO 2 AM EDT TUESDAY FOR
     AMZ135-152-154-156-158.
     GALE WARNING UNTIL 2 AM EDT TUESDAY FOR AMZ130-150.

&&

SYNOPSIS...RF
NEAR TERM...CGG
SHORT TERM...RF
LONG TERM...CGG
AVIATION...CGG
MARINE...CGG
Hazardous weather outlook, Apr 6, 3:20 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 AM EDT MON APR 6 2009

NCZ029-044>046-079-080-090>094-098-070730-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-ONSLOW-
320 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY
AFTERNOON AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING TUESDAY
NIGHT. FREEZE WATCHES OR WARNINGS MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ047-081-095-070730-
MAINLAND DARE-MAINLAND HYDE-CARTERET-
320 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AND EARLY
AFTERNOON AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING TUESDAY
NIGHT INLAND FROM THE COAST. FREEZE WATCHES OR WARNINGS MAY EVENTUALLY
BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ103-104-070730-
OUTER BANKS DARE-OUTER BANKS HYDE-
320 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF A COLD
FRONT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS...HOWEVER AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 6, 11:12 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             2 N FARMVILLE           35.62N 77.59W
04/06/2009  E0.50 INCH       PITT               NC   TRAINED SPOTTER

            1/2 INCH HAIL REPORTED JUST NORTH OF FARMVILLE.

&&

MWILLIS
Special weather statement, Apr 6, 11:17 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 AM EDT MON APR 6 2009

NCZ029-044-045-080-081-061615-
WASHINGTON-MARTIN-PITT-BEAUFORT-WESTERN HYDE-
1117 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...PITT...MARTIN
AND WASHINGTON COUNTIES UNTIL 1215 PM EDT...

AT 1117 AM EDT...THERE WERE STRONG THUNDERSTORMS 11 MILES SOUTHWEST
OF WILLIAMSTON...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WILLIAMSTON AT 1130 AM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE PLYMOUTH...ROBERSONVILLE...HINSON...
HOUSE...JAMESVILLE...MACKEYS...OLD FORD...PACTOLUS...PIKE ROAD...
PUNGO...SMITHWICK...STOKES...TERRA CEIA...WENONA...WESTOVER...
PINETOWN...STATON...SLATESTONE AND WALLA WATTA.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

11
Special weather statement, Apr 6, 11:18 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1118 AM EDT MON APR 6 2009

NCZ044-079-080-091-061615-
LENOIR-GREENE-PITT-BEAUFORT-
1118 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...GREENE AND
LENOIR COUNTIES UNTIL 1215 PM EDT...

AT 1117 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 10 MILES
NORTHEAST OF LA GRANGE TO 10 MILES WEST OF LA GRANGE...OR FROM 10
MILES NORTHEAST OF LA GRANGE TO 7 MILES SOUTH OF GOLDSBORO...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE
AT 1130 AM EDT...WINTERVILLE AT 1155 AM EDT...AYDEN AT NOON EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Special weather statement, Apr 6, 11:31 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 AM EDT MON APR 6 2009

NCZ080-090-092-093-098-061630-
DUPLIN-JONES-BEAUFORT-CRAVEN-ONSLOW-
1131 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...BEAUFORT...
JONES AND DUPLIN COUNTIES UNTIL 1230 PM EDT...

AT 1131 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 18 MILES
NORTHEAST OF WALLACE TO 19 MILES SOUTHWEST OF WALLACE...OR FROM 14
MILES EAST OF WARSAW TO 19 MILES SOUTHWEST OF WALLACE...MOVING
NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WALLACE AT
1140 AM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Local storm report, Apr 6, 11:37 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1137 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             SNOW HILL               35.45N 77.67W
04/06/2009  E0.75 INCH       GREENE             NC   CO-OP OBSERVER

&&

MWILLIS
Local storm report, Apr 6, 12:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1216 PM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FUNNEL CLOUD     4 NNW GRIMESLAND        35.62N 77.22W
04/06/2009                   PITT               NC   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR PACTOLUS.

&&

MWILLIS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:38 AM EDTSpecial Marine WarningMHX52 min
Apr 6, 9:27 AM EDTSpecial Marine WarningMHX63 min
Apr 6, 9:32 AM EDTSpecial Marine WarningMHX58 min
Apr 6, 9:35 AM EDTSpecial Marine WarningMHX55 min
Apr 6, 10:38 AM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Pitt67 min
Apr 6, 11:26 AM EDTTornado WarningMHXGreene, Lenoir, Pitt49 min
Apr 6, 11:35 AM EDTTornado WarningMHXMartin25 min
Apr 6, 11:56 AM EDTTornado WarningMHXBeaufort, Martin, Pitt, Washington49 min
Apr 6, 12:46 PM EDTSpecial Marine WarningMHX59 min
Apr 6, 1:10 PM EDTSpecial Marine WarningMHX44 min
Apr 6, 3:31 PM EDTFreeze WatchMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more23 hr
Apr 6, 3:31 PM EDTSmall Craft AdvisoryMHX70 hr

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.